• Agricola, Ilka (Fachbereich Mathematik und Informatik Philipps-Universitat Marburg) ;
  • Kim, Hwajeong (Department of Mathematics Hannam University)
  • Received : 2013.05.22
  • Published : 2014.11.30


We study the Dirac spectrum on compact Riemannian spin manifolds M equipped with a metric connection ${\nabla}$ with skew torsion $T{\in}{\Lambda}^3M$ in the situation where the tangent bundle splits under the holonomy of ${\nabla}$ and the torsion of ${\nabla}$ is of 'split' type. We prove an optimal lower bound for the first eigenvalue of the Dirac operator with torsion that generalizes Friedrich's classical Riemannian estimate.


Supported by : NRF(National Research Foundation of Korea)


  1. I. Agricola, Th. Friedrich, and M. Kassuba, Eigenvalue estimates for Dirac operators with parallel characteristic torsion, Diff. Geom. Appl. 26 (2008), no. 6, 613-624.
  2. I. Agricola, Connections on naturally reductive spaces, their Dirac operator and homogeneous models in string theory, Comm. Math. Phys. 232 (2003), no. 3, 535-563.
  3. I. Agricola, The Srni lectures on non-integrable geometries with torsion, Arch. Math. (Brno) 42 (2006), 5-84.
  4. I. Agricola, J. Becker-Bender, and H. Kim, Twistorial eigenvalue estimates for generalized Dirac operators with torsion, Adv. Math. 243 (2013), 296-329.
  5. I. Agricola and Th. Friedrich, On the holonomy of connections with skew-symmetric torsion, Math. Ann. 328 (2004), no. 4, 711-748.
  6. I. Agricola and Th. Friedrich, The Casimir operator of a metric connection with totally skew-symmetric torsion, J. Geom. Phys. 50 (2004), no. 1-4, 188-204.
  7. B. Alexandrov, The first eigenvalue of the Dirac operator on locally reducible Riemannian manifolds, J. Geom. Phys. 57 (2007), no. 2, 467-472.
  8. B. Alexandrov, Th. Friedrich, and N. Schoemann, Almost Hermitian 6-manifolds revisited, J. Geom. Phys. 53 (2005), no. 1, 1-30.
  9. H. Baum, Th. Friedrich, R. Grunewald, and I. Kath, Twistors and Killing spinors on Riemannian manifolds, Teubner-Texte zur Mathematik, Band 124, Teubner-Verlag Stuttgart/Leipzig, 1991.
  10. J. Becker-Bender, Dirac-Operatoren und Killing-Spinoren mit Torsion, Ph.D. Thesis, University of Marburg, 2012.
  11. F. Belgun and A. Moroianu, Nearly Kahler 6-manifolds with reduced holonomy, Ann. Global Anal. Geom. 19 (2001), no. 4, 307-319.
  12. A. Besse, Einstein Manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete Bd. 10, Springer-Verlag Berlin-Heidelberg, 1987.
  13. J. M. Bismut, A local index theorem for non-Kahlerian manifolds, Math. Ann. 284 (1989), no. 4, 681-699.
  14. Th. Friedrich, Der erste Eigenwert des Dirac-Operators einer kompakten, Riemannschen Mannigfaltigkeit nichtnegativer Skalarkrummung, Math. Nachr. 97 (1980), 117-146.
  15. Th. Friedrich and R. Grunewald, On the first eigenvalue of the Dirac operator on 6-dimensional manifolds, Ann Global Anal. Geom. 3 (1985), no. 3, 265-273.
  16. Th. Friedrich and S. Ivanov, Almost contact manifolds, connections with torsion and parallel spinors, J. Reine Angew. Math. 559 (2003), 217-236.
  17. P. Gauduchon, Hermitian connections and Dirac operators, Boll. Un. Mat. Ital. B (7) 11 (1997), no. 2, 257-289.
  18. A. Gray, Nearly Kahler manifolds, J. Differential Geometry 4 (1970), 283-309.
  19. M. Kassuba, Eigenvalue estimates for Dirac operators in geometries with torsion, Ann. Global Anal. Geom. 37 (2010), no. 1, 33-71.
  20. I. Kath, Pseudo-Riemannian T-duals of compact Riemannian homogeneous spaces, Transform. Groups 5 (2000), no. 2, 157-179.
  21. E. C. Kim, Lower bounds of the Dirac eigenvalues on Riemannian product manifolds, math.DG/0402427.
  22. V. F. Kiricenko, K-spaces of maximal rank, Mat. Zam. 22 (1977), 465-476.
  23. S. Kobayashi and K. Nomizu, Foundations of Differential Geometry I, Wiley Classics Library, Wiley Inc., Princeton, 1991.
  24. S. Kobayashi and K. Nomizu, Foundations of Differential Geometry II, Wiley Classics Library, Wiley Inc., Princeton, 1996.
  25. P.-A. Nagy, Skew-symmetric prolongations of Lie algebras and applications, J. Lie Theory 23 (2013), no. 1, 1-33.
  26. C. Olmos and S. Reggiani, The skew-torsion holonomy theorem and naturally reductive spaces, J. Reine Angew. Math. 664 (2012), 29-53.
  27. N. Schoemann, Almost Hermitian structures with parallel torsion, J. Geom. Phys. 57 (2007), no. 11, 2187-2212.